Alert archive / Hawaii / High Surf Warnings in 2014
High Surf Warning 9, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Nov 10, 2014, 3:31 AM HST for 4 counties in Hawaii. It took effect at Nov 10, 2014, 9:00 PM HST. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 3:31 AM HST (13:31 UTC)
- In effect from
- Nov 10, 2014, 9:00 PM HST
- Expired
- Nov 12, 2014, 3:45 PM HST
- In force
- 43 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950 WHHW40 PHFO 101331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST MON NOV 10 2014 ...VERY LARGE NORTHWEST SWELL WILL IMPACT THE ISLANDS THIS EVENING... .A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO HAS GENERATED A VERY LARGE NORTHWEST SWELL. THIS SWELL IS EXPECTED TO REACH THE HAWAIIAN ISLANDS THIS EVENING AND PERSIST THROUGH EARLY WEDNESDAY MORNING...BRINGING WARNING LEVEL SURF TO THE AREA. HIZ001>004-006>008-012-013-017-019-020-110245- /O.NEW.PHFO.SU.W.0009.141111T0700Z-141112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 AM HST MON NOV 10 2014 ...HIGH SURF WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...INCREASING TO 20 TO 30 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. INCREASING TO 12 TO 20 FEET ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ025-110245- /O.NEW.PHFO.SU.Y.0042.141111T0700Z-141112T1600Z/ BIG ISLAND NORTH AND EAST- 331 AM HST MON NOV 10 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...INCREASING TO 10 TO 20 FEET THIS EVENING ALONG NORTH FACING SHORES. * TIMING...THIS EVENING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
7 follow-up statements
074 WHHW40 PHFO 110141 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 PM HST MON NOV 10 2014 ...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO HAS GENERATED A VERY LARGE NORTHWEST SWELL. THE SWELL WILL BUILD OVERNIGHT...REACHING WARNING LEVELS THAT WILL PERSIST INTO EARLY WEDNESDAY MORNING. HIZ001>004-006>008-012-013-017-019-020-111445- /O.CON.PHFO.SU.W.0009.141111T0700Z-141112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 341 PM HST MON NOV 10 2014 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...INCREASING TO 20 TO 30 FEET OVERNIGHT ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. SURF WILL INCREASE TO 12 TO 20 FEET OVERNIGHT ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ025-111445- /O.CON.PHFO.SU.Y.0042.141111T0700Z-141112T1600Z/ BIG ISLAND NORTH AND EAST- 341 PM HST MON NOV 10 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...INCREASING TO 10 TO 20 FEET OVERNIGHT ALONG NORTH FACING SHORES. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
502 WHHW40 PHFO 111335 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST TUE NOV 11 2014 ...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL ARRIVE TODAY...RISING TO WARNING LEVELS THAT WILL PERSIST INTO EARLY WEDNESDAY MORNING. HIZ001>004-006>008-012-013-017-019-020-120245- /O.CON.PHFO.SU.W.0009.000000T0000Z-141112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 AM HST TUE NOV 11 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...INCREASING TO 20 TO 30 FEET TODAY ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. SURF WILL INCREASE TO 12 TO 20 FEET TODAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ025-120245- /O.CON.PHFO.SU.Y.0042.000000T0000Z-141112T1600Z/ BIG ISLAND NORTH AND EAST- 335 AM HST TUE NOV 11 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...INCREASING TO 10 TO 20 FEET TODAY ALONG NORTH FACING SHORES. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
589 WHHW40 PHFO 112136 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1136 AM HST TUE NOV 11 2014 ...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL ARRIVE TODAY...RISING TO WARNING LEVELS THAT WILL PERSIST INTO EARLY WEDNESDAY MORNING. HIZ001>004-006>008-012-013-017-019-020-121045- /O.CON.PHFO.SU.W.0009.000000T0000Z-141112T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1136 AM HST TUE NOV 11 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...25 TO 35 FEET TODAY ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BE 12 TO 20 FEET WITH SOME HIGHER SETS TODAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. THE SURF IS EXPECTED TO PEAK TONIGHT...AND SLOWLY BEGIN TO SUBSIDE WEDNESDAY. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHORE BREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS AND BODY BOARDERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ HIZ025-121045- /O.CON.PHFO.SU.Y.0042.000000T0000Z-141112T1600Z/ BIG ISLAND NORTH AND EAST- 1136 AM HST TUE NOV 11 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...INCREASING TO 10 TO 20 FEET TODAY ALONG NORTH FACING SHORES. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
840 WHHW40 PHFO 120129 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST TUE NOV 11 2014 ...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL STORM OFF KAMCHATKA PENINSULA A FEW DAYS AGO CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL WILL PERSIST THROUGH AT LEAST WEDNESDAY EVENING. A HIGH SURF ADVISORY IS LIKELY TO BE EXTENDED BEYOND THAT. HIZ001>004-006>008-012-013-017-019-020-121430- /O.EXT.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 329 PM HST TUE NOV 11 2014 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...25 TO 35 FEET TONIGHT ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND 20 TO 30 FEET ALONG NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BE 12 TO 20 FEET WITH SOME HIGHER SETS TONIGHT ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. THE SURF IS EXPECTED TO PEAK TONIGHT...AND BEGIN TO SLOWLY SUBSIDE WEDNESDAY. * TIMING...THROUGH WEDNESDAY EVENING. * IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS FOR BOATS ENTERING OR LEAVING HARBORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ025-121430- /O.EXT.PHFO.SU.Y.0042.000000T0000Z-141113T0400Z/ BIG ISLAND NORTH AND EAST- 329 PM HST TUE NOV 11 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...INCREASING TO 10 TO 20 FEET TONIGHT ALONG NORTH FACING SHORES. * TIMING...THROUGH WEDNESDAY EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
279 WHHW40 PHFO 121340 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST WED NOV 12 2014 ...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL STORM OFF THE KAMCHATKA PENINSULA A FEW DAYS AGO CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL PERSIST AT LEAST THROUGH TODAY. THIS SWELL WILL BEGIN TO SUBSIDE TONIGHT...BUT A HIGH SURF ADVISORY WILL VERY LIKELY BE NEEDED TONIGHT AND THURSDAY. HIZ001>004-006>008-012-013-017-019-020-130400- /O.CON.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 340 AM HST WED NOV 12 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...25 TO 35 FEET THIS MORNING ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND NORTH FACING SHORES OF OAHU... WITH SOME HIGHER SETS. 20 TO 30 FEET ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BEGIN TO SUBSIDE THIS AFTERNOON BUT WILL REMAIN ABOVE WARNING LEVELS. SURF WILL BE 12 TO 22 FEET WITH SOME HIGHER SETS TODAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH TODAY. * IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS FOR BOATS ENTERING OR LEAVING HARBORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ025-130400- /O.CON.PHFO.SU.Y.0042.000000T0000Z-141113T0400Z/ BIG ISLAND NORTH AND EAST- 340 AM HST WED NOV 12 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...10 TO 20 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ JACOBSON
198 WHHW40 PHFO 122048 AAA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1048 AM HST WED NOV 12 2014 ...HIGH SURF WARNING WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF WARNING NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF WARNING NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF THE BIG ISLAND... .A POWERFUL STORM OFF THE KAMCHATKA PENINSULA A FEW DAYS AGO CREATED A VERY LARGE NORTHWEST SWELL WHICH WILL PERSIST AT LEAST THROUGH TODAY. THIS SWELL WILL BEGIN TO SUBSIDE TONIGHT...BUT A HIGH SURF ADVISORY WILL VERY LIKELY BE NEEDED TONIGHT AND THURSDAY. HIZ023-130400- /O.EXA.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/ KONA- 1048 AM HST WED NOV 12 2014 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...8 TO 12 WITH HIGHER SETS. THE HIGHEST SURF IS OCCURRING ALONG BEACHES SOUTH OF KAILUA KONA. SURF WILL BEGIN TO SUBSIDE THIS EVENING. * TIMING...THROUGH TODAY. * IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS FOR BOATS ENTERING OR LEAVING HARBORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ001>004-006>008-012-013-017-019-020-130400- /O.CON.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1048 AM HST WED NOV 12 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...25 TO 35 FEET THIS MORNING ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND NORTH FACING SHORES OF OAHU... WITH SOME HIGHER SETS. 20 TO 30 FEET ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI...WITH SOME HIGHER SETS. SURF WILL BEGIN TO SUBSIDE THIS AFTERNOON BUT WILL REMAIN ABOVE WARNING LEVELS. SURF WILL BE 12 TO 22 FEET WITH SOME HIGHER SETS TODAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...THROUGH TODAY. * IMPACTS...HIGH...EXPECT SEAWATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES...AND STRONG CURRENTS. BREAKING WAVES MAY MAKE PRODUCE DANGEROUS CONDITIONS FOR BOATS ENTERING OR LEAVING HARBORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK ALONG THE AFFECTED SHORES. ANYONE ENTERING THE WATER OR VENTURING TOO CLOSE TO THE SHORELINE COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BEWARE OF WAVES BREAKING IN HARBOR ENTRANCES AND WATCH OUT FOR SURFERS AND BODY BOARDERS USING HARBOR CHANNELS TO ACCESS SURFING AREAS. && $$ HIZ025-130400- /O.CON.PHFO.SU.Y.0042.000000T0000Z-141113T0400Z/ BIG ISLAND NORTH AND EAST- 1048 AM HST WED NOV 12 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...10 TO 20 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH TODAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ MORRISON
230 WHHW40 PHFO 130145 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST WED NOV 12 2014 ...HIGH SURF ADVISORY WEST AND NORTH FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI... ...HIGH SURF ADVISORY NORTH FACING SHORES OF MAUI... .THE CURRENT NORTHWEST SWELL WILL DIMINISH TONIGHT AND THURSDAY. ANOTHER ADVISORY IS LIKELY THURSDAY NIGHT AND FRIDAY AS A NEW NORTHWEST SWELL ARRIVES. HIZ001>004-006>008-012-013-017-019-020-023-131445- /O.CAN.PHFO.SU.W.0009.000000T0000Z-141113T0400Z/ /O.EXB.PHFO.SU.Y.0042.000000T0000Z-141113T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- 345 PM HST WED NOV 12 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...18 TO 24 FEET THIS EVENING DROPPING TO 12 TO 18 FEET LATE TONIGHT. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR MORE INFORMATION ON LOCAL BEACH CONDITIONS CONTACT OCEAN SAFETY OFFICIALS OR VISIT THE OCEAN SAFETY LINKS ON HTTP://WWW.WEATHER.GOV/HAWAII/PAGES/WXSAFETY.PHP && $$ HIZ025-131445- /O.EXT.PHFO.SU.Y.0042.000000T0000Z-141113T1600Z/ BIG ISLAND NORTH AND EAST- 345 PM HST WED NOV 12 2014 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG CURRENTS MAKING SWIMMING DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ MORRISON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Nov 9, 9:28 PM HST, 6 hours 3 minutes earlier.
Area forecast discussion, Nov 9, 9:28 PM HST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 928 PM HST SUN NOV 9 2014 .UPDATE... CANCELED HIGH SURF AND SMALL CRAFT ADVISORIES AS THE NORTH-NORTHWEST SWELL SUBSIDES. && .SYNOPSIS... GENERALLY BENIGN WEATHER CONDITIONS WILL PREVAIL DURING THE NEXT FEW DAYS AS NORTHERLY WINDS BECOME LIGHT. DAYTIME SEA BREEZES AND NIGHT TIME LAND BREEZES WITH LIMITED SHOWERS SHOULD RETURN ON MONDAY AND TUESDAY. THERE MAY BE AN INCREASE IN SHOWERS DURING THE SECOND HALF OF THE WEEK...WITH WINDS SWITCHING TO A MORE SOUTHERLY AND SOUTHWESTERLY FLOW AHEAD OF A COLD FRONT APPROACHING THE ISLANDS FROM THE NORTHWEST. && .DISCUSSION... RATHER FINE WEATHER PREVAILS ACROSS THE STATE...AS A COOL AND DRY AIR MASS REMAINS OVER THE ISLANDS. THERE ARE SOME STABLE LOW CLOUDS LINGERING IN THE ISLAND VICINITY THIS EVENING...THOUGH LITTLE...IF ANY...PRECIPITATION IS EXPECTED FROM THESE CLOUDS. EXPECT LITTLE CHANGE IN THE WEATHER THROUGH REST OF THE EVENING INTO EARLY MONDAY MORNING. A SFC RIDGE NW OF THE ISLANDS WILL SAG ESE NEAR THE STATE BY MONDAY. THIS WILL RESULT IN WINDS BECOMING LIGHTER. THE LIGHT SYNOPTIC WINDS WILL ALLOW AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO DEVELOP. FORECAST MODELS INDICATE AIR MASS WILL REMAIN DRY AND STABLE IN THE ISLAND VICINITY. THEREFORE PRECIPITATION PRODUCED BY AFTERNOON CONVECTION WILL BE LIMITED...AND MAINLY OVER LEEWARD AND INTERIOR AREAS. CURRENT MODEL SOLUTIONS NOW SUGGEST A WEAK FRONT MAY REACH THE NORTHERN ISLANDS LATER TUESDAY INTO EARLY WEDNESDAY...THEN DISSIPATE. BUT THE CLOUD BAND ASSOCIATED WITH THIS DISSIPATING FRONT MAY LINGER AROUND THE NORTHERN ISLANDS FOR THE NEXT FEW DAYS. MOREOVER...A BROADER SURFACE LOW PRESSURE TROUGH WILL DEVELOP NORTHWEST OF THE ISLANDS TOWARD THE LATER PART OF THE WEEK...WITH ANOTHER WEAK FRONT APPROACHING THE STATE FROM THE NORTH. WINDS MAY ACTUALLY STAY SOMEWHAT NORTHERLY OVER THE ISLANDS AS THE FIRST WEAK FRONT ARRIVES...THOUGH REMAIN LIGHT. CLOUDS ASSOCIATED WITH THE FIRST WEAK FRONT MAY AFFECT MAINLY KAUAI AND POSSIBLY EVEN REACH OAHU BY EARLY WEDNESDAY. THE SECOND APPROACHING FRONT MAY BRING MORE SOUTHERLY WINDS TO THE STATE...WITH POSSIBLY MORE EXTENSIVE MOISTURE ACROSS THE AREA. THESE WEAK SYSTEMS CERTAINLY MAKE THE FORECAST TRICKY...AS THE TIMING AS WELL AS HOW MUCH OF THE WEATHER THESE SYSTEMS MAY BRING TO THE STATE. FOR NOW...LOOKS LIKE THERE WILL BE AN INCREASE IN CLOUDS AND SHOWERS FOR THE STATE FOR THE LATER PART OF THE WEEK...THOUGH THE CHANCE OF HEAVIER RAIN OR EVEN THUNDERSTORM IS LOW. SHALL AWAIT NEWER MODEL RUNS BEFORE MAKING MUCH CHANGES TO THE CURRENT FORECAST. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE STATE OVERNIGHT AND MONDAY... WITH NO AIRMETS IN EFFECT. RESIDUAL MOISTURE FROM A DISSIPATED FRONT WILL CONTINUE TO GENERATE SCATTERED SHOWERS AND ISOLATED MVFR CIGS ACROSS THE WINDWARD SECTIONS OF THE BIG ISLAND. DRY CONDITIONS WILL PREVAIL ELSEWHERE. WITH LIGHT BACKGROUND FLOW IN PLACE ON MONDAY... WIDESPREAD SEABREEZES ARE EXPECTED TO DEVELOP BY MIDDAY. && .MARINE... LATEST READINGS FROM NEAR-SHORE BUOY JUST NORTH OF OAHU INDICATE THE NORTH NORTHWEST SWELL IS DECREASING IN THE PAST FEW HOURS. THEREFORE BELIEVE SURF HEIGHTS WILL SUBSIDE TO BELOW ADVISORY LEVEL LATER THIS EVENING. AS SUCH...THE COMBINED SEAS FOR THE WINDWARD WATERS AS WELL AS KAUAI AND KAIWI CHANNELS WILL ALSO BE LOWERED TO BELOW SMALL CRAFT ADVISORY LEVEL AS WELL. SHALL UPDATE THE PACKAGE IN THE COMING HOUR FOR THE CANCELLATION OF BOTH OF THESE ADVISORIES. A RATHER LARGE...AND LONG PERIOD NORTHWEST SWELL...WILL ARRIVE MONDAY AND MONDAY NIGHT...PEAKING TUESDAY AND TUESDAY NIGHT...THEN GRADUALLY LOWER THROUGH THE REST OF THE WEEK. SURF HEIGHTS WILL EXCEED ADVISORY LEVELS AND WILL LIKELY APPROACH LOW END WARNING LEVELS ALONG MOST NORTH AND WEST FACING SHORES. THIS PENDING SWELL WILL ALSO BE LARGE ENOUGH TO BRING SMALL CRAFT SEAS CONDITIONS TO THE EXPOSED COASTAL WATERS AS WELL. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JACOBSON REST...HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:30 AM HST | Small Craft Advisory | HFO | 3 days | |
| Nov 10, 3:31 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 5 days |
Nearby
High Surf Warnings in Hawaii, 2014Every high surf warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.